Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Dry itchy skin around eyebrows, patches near mouth and neck, swollen eye lids. Took antibiotics. Suggest treatment

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
dry itchy red skin all around eyebrows, patches by mouth and neck and swollen eye lids comes out of nowhere and stays for around a week or more usually sometimes completely clearing up but usually still lingers around neck and eyebrows and has continued for over a year now. Has no effect on my vision. Seen several doctors I keep getting prescribed antibiotics or topical creams such as cortison ect. Also had testing done for lupus and allergies nothing came back in the results. I take a reactine at first sign of rash or swelling to try and keep down but nothing seems to have any help.
Posted Thu, 2 May 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 34 minutes later
Thanks for writing in.
Ive gone through the image and history provided.
The condition can be allergic contact dermatitis, early stage of systemic lupus erythematous, seborrheic dermatitis ,dermatomyositis etc.
Also I would like to know-
Do you have dandruff/ similar lesions behind the ear?
Do you feel any muscle weakness/fatigue/ oral ulcers /intolerance to sunlight etc?
Have you done blood work up?Is it normal?
What testing you have undergone for lupus? Have you done ANA/ dsDNA/anti XXXXXXX antibody testing?
Have you been given oral steroids?
Any change in shampoo/soap/cosmetics/toiletry etc?

Any such lesions on other parts of body?
Are you on any medication presently?

Answer the above questions and we can continue the discussion here.

Hope this helps.
I will be available for follow up.
Above answer was peer-reviewed by
Follow-up: Dry itchy skin around eyebrows, patches near mouth and neck, swollen eye lids. Took antibiotics. Suggest treatment 34 minutes later
No dandruff or lesions behind ear. It always comes in the same places on my wrist, but it started last march 2012 just on eyelids and lower eye now has continued to go all around the eye brows and the same patch shows up by the corner of my lip and two patches on either side of the front of my neck. I feel fatigued but I blame that on the amount of allergy medicine they put me on. I've had blood work done and it can back normal. They took blood work when the tested for lupus and ana/dsdna and nothing came back irregular in my blood work. I was given oral and cream steriods and it keeps the rash from being so itchy but doesn't clear it up.
For the makeup shampoo question like I said this started last march so everything was thrown out and I only use cetaphil on my face for a cleanser as was prescribed to me, and my normal shampoo and conditioner i've used for years. I haven't worn my contacts, nail polish or makeup since this all started last year to cancel out those being options.
No lesions on the rest of my body and i'm not taking anything besides reactine for medication
Answered by Dr. Sudarshan 22 hours later
Hi Again,
Thanks for details.
The condition could be Contact dermatitis,dermatomyositis,ocular rosacea etc
You will need to undergo skin biopsy ,patch testing for allergens,renal function test ,thyroid function test would be helpful.
Response to steroids indicates an allergic or autoimmune cause.
A visit to immunologist /rheumatologist would be helpful.
Hope this helps.
I will be available for follow up.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor